Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2012, 4:46 AM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 4:46 AM CDT (09:46 UTC)
- Expired
- Apr 3, 2012, 5:30 AM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 38 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:19 AM CDT | HAIL 0.88 | Ballinger, TX | NICKEL SIZE HAIL IN BALLINGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4692 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS54 KSJT 030946
SVRSJT
TXC081-399-451-031030-
/O.NEW.KSJT.SV.W.0014.120403T0946Z-120403T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 AM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
EASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 530 AM CDT
* AT 442 AM CDT...A SEVERE THUNDERSTORM WAS 9 MILES WEST OF
VERIBEST...OR 6 MILES NORTHEAST OF SAN ANGELO...MOVING NORTHEAST AT
45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORIENT BY 455 AM CDT...
US-277 NEAR THE TOM GREEN-COKE COUNTY LINE AND MILES BY 500 AM
CDT...
TENNYSON BY 505 AM CDT...
MAVERICK AND BALLINGER LAKE BY 515 AM CDT...
NORTON BY 520 AM CDT...
LAT...LON 3143 10035 3155 10055 3208 10035 3174 9977
3158 10008 3158 10011 3156 10011
TIME...MOT...LOC 0947Z 219DEG 40KT 3156 10036
$$1 follow-up statement
531
WWUS54 KSJT 031007
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 AM CDT TUE APR 3 2012
TXC081-399-451-031030-
/O.CON.KSJT.SV.W.0014.000000T0000Z-120403T1030Z/
RUNNELS TX-TOM GREEN TX-COKE TX-
507 AM CDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EASTERN COKE...NORTHEASTERN TOM GREEN AND SOUTHERN RUNNELS
COUNTIES...
AT 505 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF ROWENA...OR 10 MILES WEST OF BALLINGER...MOVING NORTHEAST AT 55
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTON BY 510 AM CDT...
BALLINGER BY 515 AM CDT...
LAT...LON 3143 10035 3155 10055 3208 10035 3174 9977
3158 10008 3158 10011 3156 10011
TIME...MOT...LOC 1007Z 233DEG 50KT 3173 10010
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:57 AM CDT, 49 minutes earlier.
Area forecast discussion, Apr 3, 3:57 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 357 AM CDT TUE APR 3 2012 .SHORT TERM... POTENT UPPER LOW OVER NEW MEXICO WILL SLOWLY MOVE EAST INTO THE TEXAS HANDLE TONIGHT. PACIFIC FRONT HAS PUSHED EAST OF A JUNCTION... BRADY... ABILENE...HASKELL LINE. IT WAS STILL UNSTABLE ALONG AND AHEAD OF THE FRONT WITH RUC MUCAPES OF 2000 J/KG AND 0-6 KM SHEARS OF 40 KTS. CAN NOT RULE OUT AN ISOLATED SEVERE THUNDERSTORMS EAST OF THE PACIFIC FRONT THIS MORNING. HOWEVER...DRIER WESTERLY AIR AT THIS SURFACE WILL WORK EASTWARD BY NOON...ENDING THE SEVERE THREAT. THERE AS OUTSIDE CHANCE OF A SHOWER...AS 700 MB MOISTURE WAS WRAPPED AROUND THE UPPER THIS MORNING ACROSS WEST TEXAS. THIS IS EXPECTED TO MOVE NORTH OF THE REGION BY EARLY AFTERNOON. OTHERWISE...DRY DESERT AIR AT THE SURFACE WILL BE GUSTY AT TIMES THIS AFTERNOON...ELEVATING FIRE WEATHER CONDITIONS. .LONG TERM... GUSTY WEST WINDS WILL AGAIN ELEVATE FIRE CONDITIONS WEDNESDAY AS SURFACE LOW IN NW TEXAS MOVES NE INTO CENTRAL OKLAHOMA. COOL AIR FILTERS IN WEDNESDAY NIGHT AS A WEAK COLD FRONT MOVES INTO THE REGION. LATER THIS WEEK...THERE IS STILL THE POTENTIAL FOR DRYLINE THUNDERSTORMS FRIDAY NIGHT. A COLD FRONT SATURDAY WILL ALSO BRING A CHANCE FOR THUNDERSTORMS...MAINLY SOUTH OF THE I-20 CORRIDOR. ADDED SLIGHT CHANCE OF STORMS SATURDAY NIGHT AND SUNDAY WITH LIFT OF MOISTURE OVER THE FRONT. CONFIDENCE REMAINS LOW HOWEVER SO KEPT POPS AT 20 PERCENT. .FIRE WEATHER. GUSTY DRY WEST WINDS WILL ELEVATED FIRE DANGER THIS AFTERNOON AND WEDNESDAY AFTERNOON...AS A SURFACE LOW IN NW TEXAS MOVES INTO CENTRAL OKLAHOMA. WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 50 81 49 83 / 10 10 0 0 0 SAN ANGELO 84 47 85 49 90 / 10 10 0 0 0 JUNCTION 81 46 87 48 91 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/04
Hazardous weather outlook, Apr 3, 4:46 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 446 AM CDT TUE APR 3 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 446 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. WHILE THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS...WILL BE ALONG AND EAST OF A JUNCTION TO MASON LINE...ONE OR TWO STORMS COULD ALSO BECOME SEVERE IN THE CONCHO VALLEY AND BIG COUNTRY. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 3, 4:23 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT TUE APR 3 2012
TXZ065-071-072-031000-
IRION TX-TOM GREEN TX-COKE TX-
423 AM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT FOR
IRION...TOM GREEN AND COKE COUNTIES...
AT 419 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF TANKERSLEY...OR
ABOUT 13 MILES NORTHEAST OF MERTZON...MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GRAPE CREEK AND CARLSBAD BY 435 AM CDT
US-277 NEAR THE TOM GREEN-COKE COUNTY LINE AND ORIENT BY 450 AM CDT
THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662 BY 455 AM CDT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3141 10080 3194 10066 3165 10023 3158 10023
3158 10017 3132 10063
TIME...MOT...LOC 0923Z 213DEG 45KT 3145 10065The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:38 PM CDT | Special Weather Statement | SJT | Haskell | 22 min |
| Apr 2, 8:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 50 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 37 min |
| Apr 2, 9:09 PM CDT | Special Weather Statement | SJT | Throckmorton | 36 min |
| Apr 2, 9:45 PM CDT | Special Weather Statement | SJT | Throckmorton | 45 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 49 min |
| Apr 2, 10:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Apr 3, 4:23 AM CDT | Special Weather Statement | SJT | Coke | 37 min |
| Apr 3, 5:31 AM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Apr 3, 7:55 AM CDT | Special Weather Statement | SJT | Callahan | 65 min |
| Apr 3, 8:13 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 11 min |
| Apr 3, 8:23 AM CDT | Special Weather Statement | SJT | Brown | 37 min |
| Apr 3, 9:07 AM CDT | Special Weather Statement | SJT | Brown | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.